Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 29, NWS Corpus Christi, TX

June 4, 2021Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jun 4, 2021, 2:44 AM CDT for Goliad County, Victoria County, Texas. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2021, 2:44 AM CDT (07:44 UTC)
Expired
Jun 4, 2021, 10:47 AM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coleto Creek at Arnold Road Crossing (SCDT2). The gauge peaked at 15.75 ft at Jun 4, 2021, 2:00 AM CDT.

actionminormoderate10152006/0406/05
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08176900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

063 
WGUS44 KCRP 040744
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
244 AM CDT Fri Jun 4 2021

...The National Weather Service in Corpus Christi TX has issued a 
Flood Warning for the following river in Texas...

  Coleto Creek At Arnold Road Crossing affecting Goliad and 
  Victoria Counties.

For the Coleto Creek...including Arnold Road Crossing...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov/crp.

&&


TXC175-469-042245-
/O.NEW.KCRP.FL.W.0029.210604T0744Z-210605T0624Z/
/SCDT2.1.ER.210604T0414Z.210604T1000Z.210604T1424Z.NO/
244 AM CDT Fri Jun 4 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Coleto Creek At Arnold Road Crossing.
* From early this morning to just after midnight tonight.
* At 1:45 AM CDT Friday the stage was 15.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  this morning and continue falling to 6.0 feet early Wednesday 
  morning.
* Impact...At 16.0 feet, Moderate lowland flooding. Flooding of 
  secondary roads and low bridges

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (1 am)
Location          Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

Coleto Creek
Arnold Road Cross 15.0  15.7  Fri 1 am    13.3  9.4   6.9   6.2   6.0





&&

LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722

$$

MCZ
1 follow-up statement
425 
WGUS84 KCRP 041547
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
1047 AM CDT Fri Jun 4 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Coleto Creek At Arnold Road Crossing affecting Goliad and 
  Victoria Counties.

TXC175-469-041700-
/O.CAN.KCRP.FL.W.0029.000000T0000Z-210604T1547Z/
/SCDT2.1.ER.210604T0414Z.210604T0715Z.210604T1115Z.NO/
1047 AM CDT Fri Jun 4 2021

...The Flood Warning for the Coleto Creek At Arnold Road Crossing 
has been cancelled...

The Flood Warning is cancelled for
  the Coleto Creek At Arnold Road Crossing.
* At 9:45 AM CDT Friday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The creek crested earlier this morning and has already 
  fallen below the flood stage of 15 feet. The creek is expected to 
  continue to fall to below the caution stage of 14 feet this 
  evening.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (1 pm)
Location          Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

Coleto Creek
Arnold Road Cross 15.0  14.6  Fri 9 am    11.4  8.3   6.7   6.2   6.0





&&

LAT...LON 2888 9729 2893 9721 2874 9710 2871 9722

$$

CB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 1:04 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 4, 1:04 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
104 AM CDT Fri Jun 4 2021

.AVIATION...

Conditions have been bouncing in the wake of the boundary this
evening, with patchy light rain impacting mainly the eastern
terminals. Current MVFR conditions are likely to drop to IFR/LIFR
levels by early Friday morning, before bouncing back again to MVFR
in the late morning to early afternoon hours. Convection across
the east should remain confined to the coastal waters, but across
the western Brush Country thunderstorm activity continues over
the Sierra Madre. Some of these storms may impact LRD/COT sites
through early Friday morning, before the activity diminishes in
coverage out west and redevelops across the east in the afternoon
hours. However, not anticipating as much coverage has we had
earlier this evening, with the activity now expected to be more
isolated to scattered on Friday. VFR conditions may develop in the
afternoon, but MVFR conditions will be possible in or around any
thunderstorm that occurs. Have opted for adding VCTS in the
afternoon and continue it through Friday evening across all
terminals, but uncertainty in terms of location and timing remains
high, therefore could anticipate changes/adjustments in later
aviation packages to better address the situation. Light and
variable winds will continue through the period.

&&

.PREV DISCUSSION... /Issued 1009 PM CDT Thu Jun 3 2021/

DISCUSSION...Air mass has stabilized over the region behind the
convection that has moved offshore with temperatures in the upper
60s to lower 70s. SPC mesoanalysis shows MLCAPE values from
1000-1500 j/kg over the offshore waters. The outflow boundary just
past the near shore waters may drift back toward the coast during
the overnight hours. Deep moisture will still be in place over
the coastal plains. The 50H low will remain over the Edwards
Plateau while the 85H low will be to the southeast over the Rio
Grande Plains. Models show low level convergence will increase
along the coast overnight with additional upper level support from
an upper level jet streak moving northeast into the region. Latest
Hi-res models are not optimistic with regards to redevelopment
over the coastal plains overnight, but the environment will be
favorable for storms to reform later tonight. Kept the Flash Flood
Watch going for the coastal plains, but cancelled the watch for
the western 4 counties. Showers may redevelop overnight, but the
threat for heavy rainfall will be to the east.

PREV DISCUSSION... /Issued 654 PM CDT Thu Jun 3 2021/

AVIATION...00Z TAFs

Outflow boundary from thunderstorms has made it to the coast with
the stronger storms from Port Aransas to Port O'Connor moving to
the northeast. Showers will affect the coastal sites through 03Z
with thunderstorms possible until 02Z. MVFR ceilings/vsbys will
occur for the coastal plains with periodic IFR ceilings/vsbys with
the stronger storms along the coast. A brief improvement will
occur late this evening with vsbys while MVFR ceilings persist.
The outflow boundary is expected to stall over the near shore
waters early this evening and drift back toward the coast by
the overnight period. Expect additional showers and storms will
form near the coast and affect the coastal plains from the
early overnight period through Friday morning, especially over
the Victoria Crossroads. MVFR ceilings/vsbys will be prevalent
with IFR ceilings/vsbys expected with the stronger storms.
Convection may linger into the afternoon hours but confidence
is low at this time. For the Brush Country, post outflow boundary
low clouds will affect the LRD area early this evening with IFR
ceilings. Expect the ceilings will lift to MVFR late this evening.
Scattered showers will move into the region during the overnight
period, but the threat for heavier rainfall and thunderstorms may
be east of this area. MVFR ceilings are expected to persist over
the Brush Country during the overnight into Friday.

PREV DISCUSSION... /Issued 446 PM CDT Thu Jun 3 2021/

SHORT TERM (Tonight through Friday Night)...

The ECMWF/NAM deterministic runs predict increasing upper forcing
during the period associated with the approaching upper
trough/low. NAM predicts PWAT values well above normal during the
period. The GFS, and to a lesser extent the RAP, maintains a weak
quasi-stationary boundary across the CWA overnight, while the NAM
keeps it farther south. Expect scattered/numerous convection
during the period. The RAP and NAM predict thermodynamic profiles
conducive to efficient rainfall production (warm nearly saturated
0-4km layer and moderate CAPE) after 06z Friday, with significant
0-6km vertical shear as the caveat. Likely that rainfall totals
over many areas exceed hourly FFG values. Concur with WPC
regarding the Marginal/Slight Risk over the CWA tonight/Friday.
Coordinated with BRO WFO and issued a FFA for all of the CWA for
the 00-12z Friday period. It will likely need to be extended
beyond 12z Friday yet will defer to the mid shift.

LONG TERM (Saturday through Thursday)...

Rain chances will continue through the extended period, but may some
drying by the end of next week.

A mid/upper level low will meander across TX through Saturday with
embedded short waves rounding its base and moving across S TX.
Models prog the environment to be unstable with minimal CIN and
ample amount of moisture. PWATs are progged to range from 1.6 inches
across the west to 1.9 across the northeastern portions of the CWA.
Models are also hinting at a weak boundary/convergence zone across
the northwestern CWA Sat morning and increasing diffluence aloft.
All of these features combined will be conducive for sct to num
showers and thunderstorms on Saturday with possibly a few strong
storms. QPF values are not quite as high for Sat as previous runs,
but the forecasted environment will have the potential for locally
heavy rainfall, especially across the Victoria Crossroads. The
Weather Prediction Center has a marginal risk for excessive rainfall
for the VCT area on Sat.

Slightly drier Sunday as the upper low axis shifts east of the area
and brings dry mid levels across S TX. Still enough moisture for iso
to sct convection with the better chances remaining across the VCT
area. Models prog another short wave embedded in the northwest flow
aloft to move southeast across the region Monday bringing another
round of convection. This pattern continues through the middle of
next week.

Warmer max temps Sunday through mid week combined with a humid
environment could lead to afternoon heat indices reaching 105 across
the western CWA. Monday may see heat indices ranging from 105 to
108.

MARINE...

The combination of a developing upper level low pressure system
and copious moisture will contribute to scattered/numerous showers
and thunderstorms late tonight through Friday. A weak to
moderate, to sometimes moderate, onshore flow can be expected
Saturday through the middle of next week. Isolated to scattered
showers and thunderstorms will be possible daily.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    71  83  73  87  77  /  60  60  30  20  10
Victoria          70  82  70  86  73  /  70  80  50  50  30
Laredo            71  90  72  97  76  /  50  30  10  10   0
Alice             68  86  70  92  74  /  60  50  20  20  10
Rockport          73  84  74  87  77  /  60  60  40  30  20
Cotulla           70  88  72  94  74  /  60  50  20  20  10
Kingsville        70  85  72  89  75  /  60  50  20  20  10
Navy Corpus       74  83  76  85  79  /  60  60  30  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 AM CDT this morning For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...None.

&&

ANM/88...AVIATION
Hazardous weather outlook, Jun 3, 4:36 AM CDT, 22 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
436 AM CDT Thu Jun 3 2021

TXZ229>234-239>247-342>347-442-443-447-040945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
436 AM CDT Thu Jun 3 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today, with the
activity becoming scattered to numerous tonight. Some strong
thunderstorms will be possible. Heavy rain and some flooding will
also be possible at times.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily chances for thunderstorms will continue from Friday through
Wednesday. Heavy rain and some flooding will be possible at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Spotters are encouraged to
relay reports of severe weather and flooding to the NWS while
following local, state, and CDC guidelines. Use hashtags
#ccspotter and #txwx

GMZ230-235-250-255-270-275-040945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
436 AM CDT Thu Jun 3 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are possible today, with
the activity becoming scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered to numerous thunderstorms are expected across the Coastal
Waters Friday and Saturday, then isolated to scattered thereafter.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM/MCZ

In the hours before

Local storm report, Jun 3, 10:57 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1057 PM CDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            7 WSW TILDEN            28.41N 98.64W
06/03/2021                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD AT OLD FOWLERTON RD AND
            MARTIN RANCH RD. ROAD IS STILL PASSABLE.

0300 PM     FLOOD            6 ENE FOWLERTON         28.49N 98.74W
06/03/2021                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD ON STATE HIGHWAY 72 NEAR
            ESPERANZA CREEK. ROAD IS STILL PASSABLE.

0305 PM     FLOOD            10 N LOMA ALTA          28.24N 98.51W
06/03/2021                   MCMULLEN           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD AT THE INTERSECTION OF
            FM 1962 AND SAN DIEGO ROAD.

0500 PM     FLOOD            GEORGE WEST             28.33N 98.11W
06/03/2021                   LIVE OAK           TX   PUBLIC

            MULTIPLE SOCIAL MEDIA REPORTS OF MINOR
            FLOODING ACROSS GEORGE WEST.

0600 PM     FLOOD            ALICE                   27.75N 98.06W
06/03/2021                   JIM WELLS          TX   PUBLIC

            MULTIPLE SOCIAL MEDIA REPORTS OF MINOR
            FLOODING ACROSS ALICE.

0639 PM     FLOOD            ORANGE GROVE            27.95N 97.93W
06/03/2021                   JIM WELLS          TX   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0620 PM     FLOOD            1 W SKIDMORE            28.23N 97.70W
06/03/2021                   BEE                TX   LAW ENFORCEMENT

            REPORTS OF HIGHWAY 359 CLOSED OFF DUE TO
            WATER ON THE ROAD BETWEEN SKIDMORE AND
            TYNAN.

0629 PM     FLOOD            4 SW BEEVILLE           28.37N 97.80W
06/03/2021                   BEE                TX   LAW ENFORCEMENT

            REPORTS OF WATER OVER HIGHWAY 59W OUTSIDE OF
            BEEVILLE.

0630 PM     FLOOD            2 SSE BEEVILLE          28.38N 97.74W
06/03/2021                   BEE                TX   LAW ENFORCEMENT

            REPORTS OF WATER COVERING FM888 JUST SOUTH
            OF HIGHWAY 351 NEAR BEEVILLE.

0935 PM     HEAVY RAIN       19 SSW LA WARD          28.61N 96.62W
06/03/2021  M1.70 INCH       CALHOUN            TX   MESONET

            MESONET STATION 8833D PORT LAVACA.

0700 PM     FLOOD            6 S CORPUS CHRISTI      27.72N 97.38W
06/03/2021                   NUECES             TX   PUBLIC

            SNAPCHAT VIDEOS OF WATER PONDING ACROSS
            EVERHART ROAD NEAR SOUTH PADRE ISLAND DRIVE.

&&

MCZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:35 PM CDTAreal Flood AdvisoryCRPCalhoun115 min
Jun 3, 9:01 PM CDTRiver Flood WarningCRPLive Oak5 days
Jun 3, 9:16 PM CDTRiver Flood WarningCRPLive Oak3 days
Jun 4, 3:21 AM CDTRiver Flood WarningCRPJim Wells6 hr
Jun 4, 5:49 AM CDTRiver Flood WarningCRPMcMullen41 hr
Jun 4, 5:53 AM CDTRiver Flood WarningCRPLive Oak, McMullen3 days
Jun 4, 8:41 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria3 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.